MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G21396
Medical Device Problem Codes Dent in Material (2526); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The user attempted to deploy a zebd-7-7 stent in the bile duct via an endoscopic approach.However, while straightening the stent over the guidewire, kinking was observed.The user used another zebd-7-7 stent from the hospital¿s inventory to complete the procedure.No patient health hazards.
 
Additional Manufacturer Narrative
Device evaluation: 1 unit of lot number: c2311250 of zebd-7-7 was returned opened in its original packaging.With the information provided, a physical examination and document based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 08 oct 2025.Visual inspection: stent and positioner returned.Pigtail straightener returned in correct orientation on stent.Stent examined and kink observed on the 2nd side port of the tapered end of the pigtail curl.Functional inspection: 0.035 inch wire guide does not pass the kink.Manufacturing records: prior to distribution, all zebd-7-7 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zebd-7-7 device of lot number: c2311250 did not reveal any discrepancies that could have contributed to this complaint issue.The investigation concludes the complaint device was manufactured to specification.Review historical data: a review of the manufacturing records for the zebd-7-7 device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number: c2311250.Instructions for use and label: the notes section of the instructions for use (ifu0045), which accompanies this device instructs the user to inspect the device prior to use: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".From the available information, it is known that the device was used with a 0.63mm (0.025inch) wireguide and the user has not complied with the requirements of the ifu and label with respect to the recommended sized wireguide.As per information reported in the patient/event notes there was additional use error of the device not being inspected for damage prior to use.It should be noted that in the japanese packaging insert (c-es0202m18) states: "remove this product from the package and inspect with particular attention to bends, kinks and breaks".It also says," choose a wire guide with outer diameter 0.035 inch (0.89mm) for use with this product¿.As per management of complaints procedure where information is reviewed and categorized as use related/off label use and where no adverse event is identified then no complaint is required.The event is documented in the pms tracker and reviewed as part of post market surveillance.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause may be attributed to the stent becoming kinked during handling upon removal from the packaging or during the straightening process as the pigtail curl was being unfolded and straightened resulting in a subsequent kink forming.Based on the reported information, the kink was observed during the process of straightening the stent over the wire guide.However, the straightener is advanced along the stent shaft to unfold the pigtail curl prior to loading it onto the wire guide.Therefore, the kink occurred during the straightening process and was not caused by contact with an incorrectly sized wire guide.Confirmation of complaint: complaint is confirmed based on visual/functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, the stent was observed to be kinked when straightening it.Confirmed quantity of 1 device, confirmed used.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause could not be determined from the available information.A possible root cause may be attributed to the stent becoming kinked during handling upon removal from the packaging or during the straightening process as the pigtail curl was being unfolded and straightened resulting in a subsequent kink forming.Based on the reported information, the kink was observed during the process of straightening the stent over the wire guide.However, the straightener is advanced along the stent shaft to unfold the pigtail curl prior to loading it onto the wire guide.Therefore, the kink occurred during the straightening process and was not caused by contact with an incorrectly sized wire guide.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 13-nov-2025.Additional information received - 01 oct 2025 1.Please describe the storage conditions of the device prior to use especially those pertaining to temperature and light exposure.Stored on a shelf in the endoscopy room at room temperature.2.What is the reorder number, diameter and length of the wire guide that was used with this device in this procedure? olympus, visiglide2, od: 0.63mm.3.Was the wire guide lubricated prior to use? yes.4.Was the wire guide inspected for damage prior to use? no.5.Was the device at the centre of the complaint inspected for damage prior to use? no.6.Were previous procedures i.E., sphincterotomy etc.Carried out prior to placing the complaint device? ni.7.Did the patient involved exhibit altered anatomy or tortuous anatomy? ni.8.Were any other defects observed on the device prior to return (other than the reported complaint issue? no.9.What is the endoscope manufacturer, the model number and working channel size that was used for the procedure? ni.10.Was resistance encountered when advancing the wire guide to the target location? ni 11.Was resistance encountered when advancing the introduction system in place to the target location? ni.12.How did the physician determine the length of the stent to be used for the procedure? ni.13.Where was the stricture located in the duct? ni.14.Was the stricture dilated prior to placing the device? ni.15.Was resistance encountered when advancing the stent through the obstructed area? ni.16.After placement, was stent position verified? na.17.Please estimate the amount of time the stent was in place prior to this occurrence.Na.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23178713
Report Number3001845648-2025-00497
Device Sequence Number9108579
Product Code FGE
UDI-Device Identifier00827002213968
UDI-Public(01)00827002213968(17)280617(10)C2311250
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21396
Device Catalogue NumberZEBD-7-7
Device Lot NumberC2311250
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/10/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/11/2025
Supplement Date Received by Manufacturer09/11/2025
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown